Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 133, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jul 29, 2012, 4:14 PM EDT for Horry County, South Carolina. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2012, 4:14 PM EDT (20:14 UTC)
- Expired
- Jul 29, 2012, 5:15 PM EDT
- In force
- 61 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
County Horry County, SC
The radar
The Wilmington radar (KLTX), 51 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 29, 2:55 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2597 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:32 PM EDT, 42 minutes earlier.
Area forecast discussion, Jul 29, 3:32 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 332 PM EDT SUN JUL 29 2012 .SYNOPSIS... SEVERAL UPPER LEVEL DISTURBANCES WILL SWEEP ACROSS THE CAROLINAS EARLY THIS WEEK...ACCOMPANIED BY WAVES OF SHOWERS AND THUNDERSTORMS. THE LATTER HALF OF THE WEEK SHOULD BE DRIER AND WARMER AS SOUTHWEST WINDS WILL CONTINUE TO KEEP A HUMID TROPICAL AIRMASS OVERHEAD. && .NEAR TERM /THROUGH TONIGHT/... AS OF 2 PM SUNDAY...DEEP CONVECTION STARTING TO DEVELOP ACROSS MUCH OF SC AND GA HAS SO FAR HAD TROUBLE SPREADING INTO THE ILM FORECAST AREA. IT APPEARS THE SUBSIDENCE/BLOW OFF FROM VIGOROUS CONVECTION OVER THE GULF STREAM IS SUPPRESSING MOST OF THE ACTIVITY DESPITE CAPE VALUES OVER 3000 J/KG AND STEEP LOW LEVEL LAPSE RATES. BESIDES THE SUBSIDENCE ALOFT...HEIGHTS HAVE RISEN SLIGHTLY FROM YESTERDAY...DECREASING MID LEVEL LAPSE RATES. IN ADDITION MID LEVELS HAVE BECOME A LITTLE DRIER. STILL EXPECT TO SEE SCATTERED CONVECTION ACROSS THE FORECAST AREA DURING THE LATE AFTERNOON AND EARLY EVENING HOURS WITH BEST COVERAGE ACROSS SC. ANOTHER SHORTWAVE TROUGH...CURRENTLY ENTERING WESTERN KY/TN...WILL PASS SOUTH OF THE REGION LATER TONIGHT. AS THIS SHORTWAVE MOVES SOUTHEAST IT WILL HELP PUSH THE 5H TROUGH AXIS EAST...MOVING THE GULF STREAM CONVECTION FARTHER AWAY FROM THE AREA WHILE ENHANCING UPWARD MOTION. THIS SHOULD LEAD TO AN INCREASE IN COVERAGE...ESPECIALLY ACROSS SC...INTO THE EVENING. WHILE NOT EXPECTING WIDESPREAD SEVERE STORMS CANNOT RULE OUT A FEW STORMS PRODUCING DAMAGING WINDS GIVEN DOWNDRAFT CAPE VALUES AROUND 1000 J/KG. SHORTWAVE TROUGH ROUNDS THE BASE OF THE LONGWAVE 5H TROUGH OVERNIGHT THEN MOVES UP THE EAST COAST. SOME ISOLATED CONVECTION MAY CONTINUE INTO THE OVERNIGHT PERIOD AS THE SHORTWAVE MOVES NORTHEAST...BUT WOULD BE ENDING AROUND 06Z OR AS SUBSIDENCE BEHIND THE EXITING WAVE BRIEFLY TAKES OVER. ISOLATED SHOWERS MAY RETURN LATE IN THE PERIOD AS ANOTHER SHORTWAVE MOVES INTO THE BASE OF THE 5H TROUGH. AT THE VERY LEAST THIS WAVE WOULD LEAD TO AN INCREASE IN CLOUD COVER AND A SLIGHT BUMP IN SURFACE WINDS...WITH BOTH HELPING KEEP LOWS IN THE LOW TO MID 70S. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... AS OF 300 PM SUNDAY...A SURFACE TROUGH ACROSS THE INLAND CAROLINAS MONDAY WILL WEAKEN AND LIFT TO THE NORTH TUESDAY...WHILE BERMUDA HIGH PRESSURE CONTINUES TO DIRECT A TROPICAL AIRMASS INTO THE CAROLINAS. IN THE UPPER LEVELS THE EASTERN U.S. TROUGH WILL REMAIN IN PLACE AS SEVERAL SHORTWAVE DISTURBANCES DIVE SOUTHEAST THROUGH THE OHIO VALLEY AND INTO THE CAROLINAS. THE FIRST SHORTWAVE TROUGH WILL MOVE FROM THE SAVANNAH RIVER VALLEY MONDAY MORNING ACROSS THE CAROLINA COASTAL PLAINS MONDAY AFTERNOON...BRINGING RATHER WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY. ALTHOUGH SEVERE WEATHER POTENTIAL WILL BE LIMITED TO AN ISOLATED WET MICROBURST OR TWO...THE BIGGER THREAT MAY BE HEAVY RAINFALL WITH PRECIP WATER VALUES INCREASING TO 2.0+ INCHES ALONG THE COAST WITH SLOW (10 MPH) STORM MOTIONS ANTICIPATED. SREF ENSEMBLES SHOW RATHER IMPRESSIVE +RA POTENTIAL WITH 0.25 INCH/6HR POPS AT 70 PERCENT FOR COASTAL SC MONDAY...A VERY HIGH NUMBER FROM THIS MODEL. WEST OF I-95 THE AIRMASS WILL BE DRIER AND THE UPPER TROUGH MAY PASS TOO EARLY IN THE DAY RELATIVE TO THE BEST CONVECTIVE POTENTIAL. OUR POPS RANGE FROM 30 PERCENT WEST OF I-95 TO 60 PERCENT ALONG THE COAST. MONDAY NIGHT WE'LL BE IN BETWEEN UPPER TROUGHS WITH A RELATIVE LULL IN CONVECTIVE POTENTIAL EXPECTED. A SECOND RATHER IMPRESSIVE UPPER DISTURBANCE WILL ARRIVE FROM THE WEST ON TUESDAY...LIKELY ACCOMPANIED BY ANOTHER WAVE OF SHOWERS AND THUNDERSTORMS. 12Z MODELS DISPLAY FAIRLY LARGE TIMING DIFFERENCES BETWEEN THE GFS AND NAM WITH THIS UPPER FEATURE...WITH THE NAM FAVORING A LATER ARRIVAL LATE TUESDAY AFTERNOON INTO TUESDAY EVENING. WE PREFER THE FASTER GFS SOLUTION WHICH MATCHES THE 00Z ECMWF MUCH BETTER...AND THIS IS THE REASON FOR OUR HIGH POPS INLAND TUESDAY AND ALONG THE COAST TUESDAY EVENING. CLOUDS AND OCCASIONAL PRECIP WILL HOLD DAYTIME TEMPERATURES DOWN FROM THE HOT READINGS WE'VE RECENTLY EXPERIENCED: 85-88 AT THE BEACHES TO LOWER 90S INLAND BOTH DAYS. OVERNIGHT LOWS WILL FALL INTO THE 70-74 RANGE. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... AS OF 300 PM SUNDAY...MID TO UPPER TROUGH RUNNING DOWN THE EAST COAST WEAKENS A BIT AS IT FLATTENS OUT AND SHIFTS EAST BY LATE WED INTO THURS. THEREFORE DEEP MOIST SOUTHERLY FLOW WILL BE REPLACED BY A DEEPER W-NW DRIER FLOW. PCP WATER VALUES DROP FROM AROUND 2.2 INCHES WED MORNING DOWN TO 1.6 BY WED EVENING AND DOWN LESS THAN 1.5 INCHES BY THURS EVENING. THEREFORE CONDITIONS WILL IMPROVE AND COUNTING ON CONVECTION BECOMING MORE ISOLATED. MODELS CHANGED SINCE YESTERDAY WITH REGARD TO H5 TROUGH WITH THE LATEST RUNS PROVIDING FOR A MORE OPTIMISTIC FORECAST FRI INTO THE WEEKEND AS THE MID TO UPPER TROUGH FINALLY LIFTS OFF TO THE NORTHEAST. THIS WILL ALLOW FOR SOME WEAK RIDGING ALOFT WITH HEIGHTS INCREASING FROM 588 DEM TO 591 DEM. THIS SHOULD PROVIDE INCREASED SUBSIDENCE ALOFT AND DRIER MID LEVELS. BY LATE SAT INTO SUN MOISTURE INCREASES IN THE LOWER LEVELS AS MORE UNIFORM RETURN FLOW SETS UP FORM FROM SFC UP THROUGH H7 AND THEN VEERS TOWARD THE W-SW THROUGH SUNDAY. THIS WILL ALLOW SLIGHT INCREASE IN LOCALIZED CONVECTION BY THE END OF THE WEEKEND. SUMMER-LIKE TEMPS WILL CONTINUE AS GUIDANCE KEEPS TEMPS SLIGHTLY ABOVE NORMAL WITH READINGS IN THE 90S MOST DAYS AND 70S AT NIGHT. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... AS OF 12Z...A FEW POCKETS OF MVFR FOG OCCURRING AROUND THE CWA. LBT COULD SEE BRIEF MVFR...BUT THE REST OF THE TERMINALS WILL BE VFR. UPPER TROUGH HAS SHIFTED A BIT EAST...WITH CONVECTION OFFSHORE. THE TROUGH IS EXPECTED TO REORIENT ITSELF BACK TO THE WEST THIS AFTERNOON. A LEE SIDE TROUGH...WITH A QUASI-STATIONARY FRONT WILL CONTINUE. SCATTERED SEA BREEZE ACTIVITY WILL BEGIN BY EARLY AFTERNOON. THE BEST MOISTURE WILL BE TO THE SOUTH. STRONGEST ACTIVITY WILL BE FROM 21-22Z...WITH HEAVY DOWNPOURS POSSIBLE. LIGHT SOUTHWEST GRADIENT TODAY. EXTENDED OUTLOOK...CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 2 PM SUNDAY...SOUTHWEST FLOW IN THE 10 TO 15 KT RANGE WILL CONTINUE THROUGH THE PERIOD AS BERMUDA HIGH AND PIEDMONT TROUGH/DISSIPATING FRONT REMAIN THE MAIN SURFACE FEATURES. SEAS 2 TO 4 FT...MAINLY BE COMPRISED OF SOUTHWEST WIND WAVE WITH A SMALL EAST-SOUTHEAST SWELL COMPONENT. SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... AS OF 300 PM SUNDAY...A WEAKENING TROUGH OF LOW PRESSURE INLAND AND HIGH PRESSURE WELL OFFSHORE WILL MAINTAIN A SOUTH- SOUTHWESTERLY WIND THROUGH THE MONDAY-TUESDAY TIME FRAME. WIND SPEEDS WILL AVERAGE 15 KNOTS...WITH SLIGHTLY HIGH WINDS POSSIBLE OFFSHORE AT NIGHT AND NEARSHORE DURING THE AFTERNOONS WITH THE SEABREEZE CIRCULATION. SEAS WILL AVERAGE 3-4 FT...WITH 5-FOOTERS SHOWING UP PERIODICALLY EAST OF CAPE FEAR WHERE THE EFFECTIVE FETCH LENGTH WILL BE LONGEST. INCREASED COVERAGE OF THUNDERSTORMS WILL BE THE BIG STORY. MODELS SHOW AT LEAST TWO SEMI-ORGANIZED CLUSTERS OF THUNDERSTORMS AFFECTING THE COASTAL WATERS: ONE MONDAY MORNING AND A SECOND TUESDAY EVENING. EVEN OUTSIDE OF THESE "WINDOWS" WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL PROBABLY DEVELOP GIVEN THE WARM... HUMID AND UNCAPPED ATMOSPHERE. LONG TERM /WEDNESDAY THROUGH FRIDAY/... AS OF 300 PM SUNDAY...WILL MAINTAIN SOUTHWEST FLOW BETWEEN PIEDMONT TROUGH OVER INLAND CAROLINAS AND BERMUDA HIGH TO THE EAST. GRADIENT WILL TIGHTEN SLIGHTLY THROUGH MID WEEK AND THEREFORE EXPECT SOUTHWEST FLOW A MORE SOLID 15 KTS TO 20 KTS WED. SEAS 2 TO 4 FT TUES WILL BUILD UP TO 3 TO 5 FT. WINDS AND SEAS WILL DIMINISH BUT MAINTAIN UP TO 15 KTS THURS THROUGH FRI WITH SEAS 2 TO 4 FT. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && SYNOPSIS...TRA NEAR TERM...III SHORT TERM...TRA LONG TERM...RGZ MARINE...HDL
Hazardous weather outlook, Jul 29, 3:39 PM EDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 339 PM EDT SUN JUL 29 2012 NCZ096-099-105>110-301200- BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-INLAND NEW HANOVER- COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK- 339 PM EDT SUN JUL 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STRONG THUNDERSTORMS MAY PRODUCE STRONG OR DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS COULD BRING HEAVY RAINFALL MONDAY...RESULTING IN ISOLATED FLOODING IN POOR DRAINAGE AREAS. STRONG THUNDERSTORMS TUESDAY AFTERNOON AND EVENING COULD PRODUCE STRONG POTENTIALLY DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MONDAY AND TUESDAY. SCZ053>056-301200- INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN- 339 PM EDT SUN JUL 29 2012 ...SEVERE THUNDERSTORM WATCH 538 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS COULD BRING HEAVY RAINFALL MONDAY...RESULTING IN ISOLATED FLOODING IN POOR DRAINAGE AREAS. STRONG THUNDERSTORMS TUESDAY AFTERNOON AND EVENING COULD PRODUCE STRONG POTENTIALLY DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED TODAY FOR THE SEVERE THUNDERSTORM WATCH. PLEASE RELAY ANY REPORTS OF STORM DAMAGE TO THE NATIONAL WEATHER SERVICE. SPOTTER ACTIVATION MAY BE REQUIRED MONDAY AND TUESDAY. AMZ254-256-301200- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 339 PM EDT SUN JUL 29 2012 ...SEVERE THUNDERSTORM WATCH 538 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. AMZ250-252-301200- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 339 PM EDT SUN JUL 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ087-SCZ017-023-024-032-033-301200- ROBESON-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- 339 PM EDT SUN JUL 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STRONG THUNDERSTORMS MAY PRODUCE STRONG OR DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG THUNDERSTORMS TUESDAY AFTERNOON AND EVENING COULD PRODUCE STRONG POTENTIALLY DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED MONDAY AND TUESDAY. SCZ039-301200- WILLIAMSBURG- 339 PM EDT SUN JUL 29 2012 ...SEVERE THUNDERSTORM WATCH 538 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS COULD BRING HEAVY RAINFALL MONDAY...RESULTING IN ISOLATED FLOODING IN POOR DRAINAGE AREAS. STRONG THUNDERSTORMS TUESDAY AFTERNOON AND EVENING COULD PRODUCE STRONG POTENTIALLY DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED TODAY FOR THE SEVERE THUNDERSTORM WATCH. PLEASE RELAY ANY REPORTS OF STORM DAMAGE TO THE NATIONAL WEATHER SERVICE. SPOTTER ACTIVATION MAY BE REQUIRED MONDAY AND TUESDAY. 9
In the hours before
Special weather statement, Jul 29, 2:32 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
232 PM EDT SUN JUL 29 2012
SCZ056-291930-
COASTAL GEORGETOWN-
232 PM EDT SUN JUL 29 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS GEORGETOWN COUNTY THROUGH
330 PM EDT...
AT 232 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SOUTHEASTERN GEORGETOWN COUNTY...OR ABOUT 10 MILES SOUTHEAST OF
GEORGETOWN...MOVING EAST AT 15 MPH.
SOME LOCATIONS IMPACTED INCLUDE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF CLOUD TO GROUND LIGHTNING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3316 7926 3334 7927 3335 7915 3325 7918
3320 7917 3317 7919 3315 7921
TIME...MOT...LOC 1832Z 268DEG 11KT 3325 7916
ZOUZIASSpecial weather statement, Jul 29, 3:07 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
307 PM EDT SUN JUL 29 2012
SCZ033-053-292000-
INLAND HORRY-MARION-
307 PM EDT SUN JUL 29 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS HORRY AND MARION COUNTIES
THROUGH 400 PM EDT...
AT 307 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
AYNOR...OR ABOUT 15 MILES SOUTHEAST OF MARION...MOVING EAST AT 15
MPH.
SOME LOCATIONS IMPACTED INCLUDE BRITTON NECK...DONGOLA...GALIVANTS
FERRY...GAPWAY...GREEN SEA...GRESHAM...HORRY...PEE DEE CROSSROADS...
RAINS AND AYNOR.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHEAST SOUTH CAROLINA.
&&
LAT...LON 3396 7949 3396 7948 3398 7950 3399 7951
3405 7951 3420 7933 3415 7897 3370 7915
TIME...MOT...LOC 1907Z 281DEG 16KT 3398 7923
ZOUZIASSpecial weather statement, Jul 29, 3:36 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
336 PM EDT SUN JUL 29 2012
SCZ039-055-056-292030-
COASTAL GEORGETOWN-INLAND GEORGETOWN-WILLIAMSBURG-
336 PM EDT SUN JUL 29 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS GEORGETOWN AND WILLIAMSBURG
COUNTIES THROUGH 430 PM EDT...
AT 336 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
OATLAND...OR ABOUT 13 MILES NORTH OF GEORGETOWN...MOVING SOUTHEAST AT
10 MPH. OTHER STORMS WILL DEVELOP AND MOVE EAST TOWARD THE COAST.
SOME LOCATIONS IMPACTED INCLUDE GEORGETOWN...ANDREWS...GRAVES...
JACKSON...LAMBERT...LITCHFIELD BEACH...NORTH SANTEE...OATLAND...
OUTLAND...PLANTERSVILLE...RHEMS AND SAMPIT.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHEAST SOUTH CAROLINA.
&&
LAT...LON 3311 7928 3314 7928 3315 7935 3323 7946
3330 7968 3379 7934 3377 7930 3371 7927
3370 7918 3366 7915 3365 7912 3356 7912
3355 7901 3347 7909 3339 7914 3325 7918
3320 7917 3317 7919
TIME...MOT...LOC 1936Z 293DEG 11KT 3354 7928
ZOUZIASSpecial weather statement, Jul 29, 3:48 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
348 PM EDT SUN JUL 29 2012
NCZ099-109-110-SCZ053-054-292045-
COASTAL BRUNSWICK-COASTAL HORRY-COLUMBUS-INLAND BRUNSWICK-INLAND
HORRY-
348 PM EDT SUN JUL 29 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS HORRY...BRUNSWICK AND
COLUMBUS COUNTIES THROUGH 445 PM EDT...
AT 346 PM EDT...DOPPLER RADAR INDICATED THE STRONGEST THUNDERSTORM
OVER LORIS...OR ABOUT 16 MILES NORTHEAST OF CONWAY...MOVING EAST AT
15 MPH. OTHER THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS INLAND
HORRY...COLUMBUS AND BRUNSWICK COUNTIES AND WILL MOVE EAST TOWARD
THE COAST.
SOME LOCATIONS IMPACTED INCLUDE CONWAY...GARDEN CITY...LITTLE
RIVER...MYRTLE BEACH...NORTH MYRTLE BEACH...RED HILL...SHALLOTTE...
SOCASTEE...SURFSIDE BEACH...ADRIAN...ALLSBROOK AND ASH.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHEAST SOUTH CAROLINA.
&&
LAT...LON 3411 7796 3394 7808 3390 7816 3390 7838
3382 7866 3373 7882 3357 7900 3357 7904
3382 7926 3388 7926 3428 7910
TIME...MOT...LOC 1946Z 266DEG 19KT 3404 7888
ZOUZIASThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 9:42 PM EDT | Special Weather Statement | ILM | Marlboro | 33 min |
| Jul 28, 10:42 PM EDT | Special Weather Statement | ILM | Marlboro | 33 min |
| Jul 28, 11:18 PM EDT | Special Weather Statement | ILM | Marlboro | 27 min |
| Jul 29, 12:13 AM EDT | Special Weather Statement | ILM | Darlington | 47 min |
| Jul 29, 12:59 AM EDT | Special Weather Statement | ILM | Darlington, Florence | 61 min |
| Jul 29, 2:32 PM EDT | Special Weather Statement | ILM | Georgetown | 58 min |
| Jul 29, 3:07 PM EDT | Special Weather Statement | ILM | Marion | 53 min |
| Jul 29, 3:36 PM EDT | Special Weather Statement | ILM | Georgetown | 54 min |
| Jul 29, 3:48 PM EDT | Special Weather Statement | ILM | Horry | 57 min |
| Jul 29, 4:14 PM EDT | Areal Flood Advisory | ILM | Georgetown, Horry, Marion | 91 min |
| Jul 29, 5:01 PM EDT | Special Weather Statement | ILM | Williamsburg | 59 min |
| Jul 29, 5:21 PM EDT | Severe Thunderstorm Warning | ILM | Florence | 54 min |
| Jul 29, 5:31 PM EDT | Special Weather Statement | ILM | Dillon | 59 min |
| Jul 29, 4:19 PM EDT | Special Weather Statement | ILM | New Hanover | 41 min |
| Jul 29, 4:43 PM EDT | Areal Flood Advisory | ILM | Brunswick | 56 min |
| Jul 29, 4:54 PM EDT | Special Weather Statement | ILM | New Hanover | 66 min |
| Jul 29, 4:59 PM EDT | Areal Flood Advisory | ILM | New Hanover | 36 min |
| Jul 29, 5:57 PM EDT | Special Weather Statement | ILM | Brunswick | 63 min |
| Jul 29, 6:27 PM EDT | Special Weather Statement | ILM | Pender | 63 min |
| Jul 29, 7:26 PM EDT | Special Weather Statement | ILM | Bladen | 64 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.